Flood, Navajo
- When
- July 31, 7:40 PM MST to 9:00 PM MST
- Where
- Navajo County, 0.57 mi E of Holbrook
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.900, -110.160
Heavy rain flooded several streets in Holbrook.
Thunderstorms caused power outages and flash flooding in the Holbrook area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Thunderstorms caused power outages and flash flooding in the Holbrook area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 31, 3:30 PM MST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST TUE JUL 31 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA THROUGH THE END OF THE WEEK. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA. && .DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS VERY MOIST FLOW ALOFT AND A PERSISTENTLY UNSTABLE AIR MASS REMAIN IN PLACE ACROSS THE NORTHLAND. WE CAN EXPECT THAT THESE THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN...WILL CONTINUE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THE ALIGNMENT OF SYNOPTIC FEATURES IS PRODUCING A STEERING FLOW FROM THE EAST-SOUTHEAST... THOUGH STORM MOTION IS STILL A BIT ON THE SLOW SIDE. HOWEVER...WHILE MANY LOCATIONS POSSESS SATURATED SOILS AND ISOLATED AREAS OF FLOODING WILL REMAIN A CONCERN FOR THE REST OF TODAY...IT NO LONGER APPEARS THAT WIDESPREAD FLASH FLOODING SHOULD BE AN ISSUE. MOIST FLOW ALOFT LOOKS TO REMAIN ACROSS NORTHERN AZ FOR TOMORROW AND PRETTY MUCH THE REST OF THE WEEK AS NO SIGNIFICANT MECHANISM APPEARS THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE FOR THE MAJORITY OF THE WEEK. KD && .AVIATION...FOR THE 00Z PACKAGE...EXPECT CONVECTION TO SLOWLY DIMINISH THIS EVENING...WITH THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS REMAINING ALONG AND WEST OF THE MOGOLLON RIM...WITH SCT MVFR CONDITIONS 00Z-04Z. SKIES WILL GENERALLY BECOME SCT AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST TUE JUL 31 2007 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 300 PM MST TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN ARIZONA TODAY. AS SUCH...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE LATE EVENING HOURS ACROSS THE NORTHLAND. WITH ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY POSSESSING HEAVILY SATURATED SOILS...THE GREATEST WEATHER THREAT WILL LIKELY BE ISOLATED AREAS WITH FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 102 km away, was scanning. The volume nearest the first event began at 02:39 UTC.
1 flood, 1 lightning. Local standard time, as filed.
Heavy rain flooded several streets in Holbrook.
Lightning knocked down power lines and caused power outages in Holbrook.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52839, 52843.